Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Why am I having electric shock sensation in my hand along with lower back pain?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I've been dealing with severe sexual dysfunction for several years now. Both my primary care physician and urologist believe that the issue is psychological. I'm still concerned because I have also had neuropathic symptoms. I feel strange sensations on the bottom of my right heel, especially when I stretch my right leg. I am also having electric shock sensation whenever I cup my hands, especially my right hand. This occurs mostly when I'm at working on my computer. I also get numbness in my hands whenever I wake up in the morning. I also have occasional lower back pain it was more sever whenever I weighed more. I have also been diagnosed with depression since I was 11 years old and have severe anxiety as well. I am a hypochondriac but I'm concerned that I may have MS. My PCP does not think I need to see a neurologist. I don't have any coordination issues. I have spent a lot of money and have gone into debt to trying to find an answer for my sexual dysfunction but nothing has helped. I've been dealing with numb hands and feet on and off since I was a teenager. I has never really been a major problem with it and still don't. I've had some level of sexual dysfunction since I was in my early 20s but it has gotten a lot worse in the past 2 years. My anxiety about MS have increased in the past year and now I think about it everyday. I also have low testosterone but my levels have been brought back to normal. I am currently 50 - 60 lbs over weight but have lost 35 lbs in the past 6 months in an attempt to help my ED. My question is should I continue to spend money and try to see a neurologist or should I take a wait and see approach? In the mean time I am focusing on getting to my ideal weight. I quit smoking a year ago. I currently take 300 ml of testosterone every two weeks. 1-2 Klonopin a day for anxiety and wellbutrin. I am also not diabetic Any advice would be helpful. Thanks!
Posted Wed, 22 Jan 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 13 days later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. I have gone through your detailed symptoms, and it is unfortunate that ED is affecting your normal life despite treatment. I have also noted that you are concerned about your neurological symptoms and worry about multiple sclerosis (MS). First of all, I would like to reassure you that you do not have symptoms suggestive of any serious neurological illness, including MS. The intermittent numbness and tingling in hand and foot are due to mild neuropathy (involvement of local nerves in that region), most probably due to mechanical pressure of using the mouse, or compression while sleeping, etc. As of now, there is no real need to consult a neurologist. You can wait and watch. Only if you find that your symptoms are worsening or if they are affecting your routine daily life, you would need to be evaluated by a neurologist. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor